MAUDE Adverse Event Report: ARTHREX INC. 4K LAPAROSCOPE, 30°, 5.5X300MM, HI-MAG; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

ARTHREX INC. 4K LAPAROSCOPE, 30°, 5.5X300MM, HI-MAG; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number AR-3352-5530
Health Effect - Clinical Codes Erythema (1840); Burn, Thermal (2530)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This submission is one of two from the same event., the other is (b)(4).The device was requested/is expected for evaluation but has not yet been received.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The sales rep reported that during a laparoscopic colon resection the staff noticed the camera head became unusually warm.After the case was completed, the camera head and scope were placed on the sterile drapes covering the patient.While undraping the sterile drapes, the surgeon and staff noticed the camera head or scope became warm enough to burn the patient's skin.The burn mark resembled the outline of the camera head yet it is unknown if the burn was caused by the 4k laparoscope, ar-3352-5530 ((b)(4)), or the 4k synergy camera head, ar-3210-0029 ((b)(4)).Follow-up investigation: the settings on the device were brightness - 5, zoom - 0, gain - low, auto exposure window - medium, enhancement - 4, light source output - max, light source auto - off.Staff noticed midway through the case that the camera head and laparoscope were excessively warm.According to in room staff the first remark was 1.5 hours into the procedure.Case was completed as scheduled.Patient's burn was a heightened red area, discoloration that resembled the outline of the camera's coupler.The burn did not break the patient's skin.Hospital's protocol was followed: apply appropriate disinfectant, skin nourishing application.Patient was kept overnight but it was due to the procedure that was done and no due to the burn.Patient is recovering from the surgery normally.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This submission is one of two from the same event., the other is (b)(4) -line (b)(6) -(b)(4).Device history record review revealed nothing relevant to this event.When used with a synergy system set to conditions for maximum energy output, the scope temperature at the exposed threads of the light guide to scope junction exceeded the maximum user temperature (for unlimited touch duration) of 48 degrees c.Prolonged, direct contact with human tissue at this temperature may cause a thermal injury.Testing using a known, good scope was performed under the same conditions.The resulting temperature at the same location was slightly higher than the returned scope.User manual 950-0047-01 does inform the user of the risk of burns associated with prolonged exposure to intense illumination as required by (b)(4), medical electrical equipment - part 2-18: particular requirements for the basic safety and essential performance of endoscopic equipment.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The sales rep reported that during a laparoscopic colon resection the staff noticed the camera head became unusually warm.After the case was completed, the camera head and scope were placed on the sterile drapes covering the patient.While undraping the sterile drapes, the surgeon and staff noticed the camera head or scope became warm enough to burn the patient's skin.The burn mark resembled the outline of the camera head yet it is unknown if the burn was caused by the 4k laparoscope, ar-3352-5530 ((b)(4) line (b)(6)), or the 4k synergy camera head, ar-3210-0029 ((b)(4) line (b)(6)).Follow-up investigation: the settings on the device were brightness - 5, zoom - 0, gain - low, auto exposure window - medium, enhancement - 4, light source output - max, light source auto - off.Staff noticed midway through the case that the camera head and laparoscope were excessively warm.According to in room staff the first remark was 1.5 hours into the procedure.Case was completed as scheduled.Patient's burn was a heightened red area, discoloration that resembled the outline of the camera's coupler.The burn did not break the patient's skin.Hospital's protocol was followed: apply appropriate disinfectant, skin nourishing application.Patient was kept overnight but it was due to the procedure that was done and no due to the burn.Patient is recovering from the surgery normally.

Brand Name
4K LAPAROSCOPE, 30°, 5.5X300MM, HI-MAG
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7285130
Report Number1220246-2018-00055
Device Sequence Number13716901
Product Code GCJ
UDI-Device Identifier00888867216761
UDI-Public00888867216761
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K941541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-3352-5530
Device Lot Number10140675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;